It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi there!
First of all - WAY TO GO! You have come so far and have SO much to be proud of. You are closer than you ever have been - so do it right, and don't give up. You are almost there.
I have never abused narcotics, but came out of five months in the hospital heavily dependent on Morphine, Oxycontin and Ativan. I had never as much as knew the names of those things prior. I was on them for five months AFTER I got out and decided that I needed to get myself off because the side effects were confusing with my disease symptoms. I did most of it myself at home over about three months - following a taper program. I got down to the last week and literally went out of my mind with pain and withdrawal. So I checked myself into the hospital. When I checked in I had gotten myself so close that all of my blood work came back negative - no show for any drugs whatsoever. But I was in terrible withdrawal. The doctor in charge is the only one in our area that is certified in Suboxone and is actually one of the first docs ever to use it. He's pretty old and has committed his life to this effort. Really an amazing man. To make this story as short as possible.
Follow the taper to the letter of the law!!!!!!!!! I did a week of 2mg pills and then tapered so slowly I got down to 1/4 of a 2mg pill (yes, you can break it into crumbs) every other day. YOU HAVE TO DO THIS. At times it seems ridiculous, but your body needs it. I went through this process with two other women that were in identical stories. One of them did not follow and she had way more trouble. The other women and I did the exact same thing and we kept in email contact for months and our bodies did the exact same thing. It was almost weird how similar things were. If you want the exact time frames that things took, I can go back through my records. I kept a journal of the whole process. What I do want to tell you is that even once I got down to nothing - took the last 1/4 a pill and was done - it was a GOOD couple of months before I was feeling like I could do this. The hype with suboxone is that it makes withdrawal so much easier - but the fact remains that when you finally stop - YOU STILL HAVE TO GO THROUGH IT. So be prepared. It's not as bad as coming off everything else - but it's still tough. But tapering makes it MUCH easier. I know you are impatient and want to get over it. I remember feeling like - why am I prolonging this. And wanting to just STOP, but I was watching the other women do that and she had lots more trouble.
The only other thing I will say is that even when you think things are over - it's been two months since your last pill - all of a sudden things will creep back and you will have a tough day. It just happens. And then, before you even realize it, you never have it again. I am still really sick with my diseases, but I REFUSE narcotics even when I am in the hospital. I will never put myself through that horror again. It's by far the hardest thing I have ever done.
I wish you the best of luck. Please feel free to ask my any questions you like. I would have done anything to have this resource when I was going through that, but did not have the strength to even look.
T.
Hi sorry to take a while but since being off the subs I don't monitor these boards so obsessively but I want to make sure I still can help.

I don't know who told you to jump at 4mg but I would NOT recommend that. You will have a hard time. As for me, like I said, I really didn't have any withdrawal pains. This is because I did the following:

I got down to 2mg from way up when I first detoxed off the oxy. I stayed on 2mg for some time. It was my security blanket. Then almost more for financial reasons, I started halving them. I did this for a couple of months. I then quartered them. Also did this for a couple of months. Then 1/8ths, yes, 1/8ths of a 2mg.

It is possible to do this by using a straight edge razor blade and cutting them exactly. I did eights for a couple of months. Now when I say a couple of months, that's what I did. But most docs advice I've heard about these incremental weaning steps, it's best to stay at each reduced dose for a period of at least two weeks. (Nobody ever said this was easy, or quick. This stuff is formidably powerful medicine.)

okay, so here it gets tricky. You're down to the smallest possible dose, IMO, unless you are dissolving it in water and taking it liquid form, which I've read successful WD-free weaners from this board. I'll address that later, but in my experience it is not necessary and sounds like a pain in the arse.

So when you're down to your 1/8th crumbs, you have to skip a day. This is pushing the half life of this drug, which is incredibly long (thus making high dose jump offs WD onset excruciating and can come as late as FIVE DAYS TO A WEEK LATER!)

Skipping a day for the first time will hopefully come on a day (and it will come) when you just forget to take it. You are down so low on this and you are on the final lap, and most of the panic and need for this small dosage is in your head. Once you skip your first day, and you have the confidence that it can be painlessly done, then you need to start skipping a day as frequently as possible until you're taking one every other day w/o exception.

After I first started skipping days, it probably too me a month to be strictly taking one 1/8th every other day. Once I was there, I kept that up for almost a month (I was scared sh*tless). What I didn't know was that I was at the perfect jump off point for my body, and I am highly sensitive about w/d symptoms.

I probably would have gone on for months more at this dose, but I went on 7day cruise to the Bahamas and brought the wrong pill case (can you imagine that!?) I was on a boat for a week w no meds. So I waited for the WD pangs to kick in the whole cruise, and nothing happened. Some extremely mild goose flesh, sneezing, and difficulty sleeping. That's it. Like hay fever, seasonal allergies. Nothing more.

This went on for another week after I returned, going down in intensity each day. When I was home, I took the Seroquel I am prescribed to sleep, and that side effect was gone. I flushed the rest of those orange devils down the drain and never thought about them again.

Couple more things about this. As mentioned, the 'tricky part' was when you start skipping the doses and pushing the half life. Didn't really realize it while it was happening because it was so mild, but I was detoxing a little when I made the jump to every other day doses. Your are basically paying it forward, so when you stop for good it's almost as if nothing has changed.

If you do my little taper, the point at which you start skipping those 1/8ths will be the hardest part. Keep this in mind when you get to D-Day and you have to stop. Hopefully you'll be on a boat in paradise too (great place to dry out!)

The worst part (the only time I had opiate wd discomfort through this whole process and since I'd kicked the oxys basically) was WHEN YOU START SKIPPING A DAY). And I truly believe that a lot of the anxiety and discomfort was in my head because I was so scared about going through what I'd gone through w/ oxy, especially at this stage in my life, with things going so well, good job, etc.

Any addict knows, we are our own worst enemies. But what I've learned getting through this stuff is we are also way stronger than we know. I stumbled upon skipping the day, and it was easy. It took me stranded on a boat to realize that I could easily stop subs finally because of my methodical taper. I didn't have faith in myself.

If you feel that you have been on suboxone long enough for your brain to heal, you've evolved socially and spiritually, removed yourself from the habits, people and places that triggered and facilitated the abuse, and you are ready to get free from the chains, I recommend this taper wholeheartedly.

Talk this through with your doctor. Remember that painless detox means nothing if you start using again two months later. I know for certain if I got off subs directly following detox, or even less than a year later (I took over two), that I would have gone right back to my old habits. So don't be hasty, and get some counsel!

Wow, that was cathartic. I hope it helps you. I am going to try and be a presence here and will watch eagerly for any response or feedback you have. I really really really want to help, and also remind myself of the nightmare that opiate addiction is.

One last thing, because I promised earlier: about the liquifying the subs, I have NOT done this, but there doesn't seem to be anything wrong with it, and you can get down to an even smaller final dose, so it may be even more painless. Search this technique on these boards and you will read some peoples experiences with that method.

Keep in touch!
Fluffhead:p





All times are GMT -7. The time now is 09:17 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!